MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Failure to Deliver (2338); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, lens was mounted on a cartridge.When the injector with the cartridge was inserted into the patients eye, resistance was noted when entering the chamber and when the lens comes out it was seen to be broken.Another lens of the same diopter was requested and when assembling it again, the lens mounted on the same cartridge was fractured.Additional information was received and stated, there was no patient harm and patient was recovered.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,d.10.,h.3.,h.6 and h.11.The product was returned for analysis and the reported complaint was observed.Intra ocular lens (iol) returned positioned correctly in the iol case.Solution is dried on the iol.One haptic is broken or torn and is returned, the other haptic is scratched or marked rejectable.The optic is cracked, chipped and scratched or marked rejectable.The used company cartridge was returned.Viscoelastic was observed in the cartridge.The cartridge had a large aneurysm on the right side of the tip.The tip had heavy stress.The cartridge had evidence of placement into a handpiece.The company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.The tip damage would indicate the lens plunger were not in acceptable positions for advancement.It was also indicated the cartridge was reused with the second iol.The complainant states the use of company cartridge which is not qualified for use with associated model, this is not a qualified company product combination.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.It was also indicated that the cartridge was reused with the second iol.Company cartridge is a single use product.The ifu instructs: do not reuse the cartridge.The cartridge is for single use only.Reuse of this single use device may result in serious injury, such as serious infection.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21730548
Report Number9612169-2025-00497
Device Sequence Number11789457
Product Code HQL
UDI-Device Identifier00380652555890
UDI-Public(01)00380652555890(17)290603(11)240605(10)25861534
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.245
Device Lot Number25861534
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/26/2025
Date Device Manufactured06/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNSPECIFIED CARTRIDGE; UNSPECIFIED INJECTOR
Patient Age67 YR
Patient SexMale